Virginia, 2015Strong Wind in Virginia, October 1 to 4, 2015
October 1 to 4, 2015 · NWS RNK · 8 events in 8 counties and zones
A persistent upper low over the Tennessee Valley helped to maintain strong easterly winds into the region, along with bouts of moderate to heavy rainfall totaling one to three inches over the western Piedmont region of Virginia and also in parts of Montgomery and Botetourt Counties. These totals occurred soon after very heavy rain concluded the month of September across a similar location.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $144,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent upper low over the Tennessee Valley helped to maintain strong easterly winds into the region, along with bouts of moderate to heavy rainfall totaling one to three inches over the western Piedmont region of Virginia and also in parts of Montgomery and Botetourt Counties. These totals occurred soon after very heavy rain concluded the month of September across a similar location. With a saturated soil, wind gusts of only 30 to 40 mph were enough to bring a large number of trees down across parts this region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 30, 8:29 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 30, 8:29 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT WED SEP 30 2015
.SYNOPSIS...
HIGH PRESSURE WEDGING DOWN THE EASTERN SEABOARD WILL COMBINE WITH
DEEPENING TROPICAL MOISTURE ALONG A DEVELOPING COASTAL TROUGH TO
BRING INCREASING CHANCES FOR SIGNIFICANT HEAVY RAINFALL INTO THE
WEEKEND. OUR FORECAST WILL ALSO BE HIGHLY DEPENDENT ON THE EXACT
TRACK HURRICANE JOAQUIN TAKES OVER THE NEXT SEVERAL DAYS.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 910 PM EDT WEDNESDAY...
DEEPER MOISTURE MAKING A QUICK RETURN TO THE REGION THIS EVENING
IN ADVANCE OF THE DEVELOPING UPPER LOW TO THE NW AND A WEAK
SURFACE REFLECTION ALONG THE RESIDUAL FRONT TO THE SOUTH. THIS
ALONG A LOW LEVEL THETA-E/INSTABILITY GRADIENT ACROSS THE SOUTH
WHERE SW FLOW ALOFT CONTINUES TO PULL MOISTURE NE AND LIKELY TO
CONTINUE OVERNIGHT PER LATEST HRRR. GIVEN LATEST PWATS OF NEARLY
1.5 INCHES APPEARS ANY ELEVATED CONVECTION ENOUGH TO WARRANT HIGH
POPS...AND POTENTIAL FLOODING WHERE ANY SHOWERS TRAIN ACROSS
ESPCLY WHERE FLASH FLOOD GUIDANCE REMAINS VERY LOW. THUS BUMPED UP
POPS TO OVERALL LIKELYS FROM SW TO NE OVERNIGHT AND INCREASED QPF
ACROSS THE REGION THROUGH MORNING. HOWEVER A BIT TRICKY IN JUST
HOW FAR THUNDER WILL MAKE IT GIVEN THE DEVELOPING WEDGE SO LEAVING
OUT EXCEPT ACROSS THE FAR SOUTH/SW. LOWS MOSTLY IN THE 50S EXCEPT
SOUTHEAST WHERE BUMPING INTO THE 60S PER HIGHER DEWPOINTS AND
LATEST WARMER LAV MOS.
PREVIOUS DISCUSSION AS OF 400 PM EDT WEDNESDAY...
GOES RAPID SCAN VISIBLE SATELLITE IMAGERY SHOWS A MIX OF SUN AND CLOUDS
ACROSS THE REGION THIS AFTERNOON...AND THE RADAR IS GENERALLY QUIET
WITH SOME SCATTERED SHOWERS ENTERING THE MOUNTAIN EMPIRE REGION. UPPER
LEVEL SHORT WAVE ENERGY WILL COMBINE WITH ISENTROPIC LIFT AND A
DEVELOPING WEAK WEDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD TO
BRING INCREASING CHANCES FOR RAIN TONIGHT INTO TOMORROW. MESO MODELS
ARE MIXED IN THEIR HANDLING OF THE PRECIPITATION BUT BELIEVE THERE WILL
BE ENOUGH ACTIVITY TONIGHT TO WARRANT HIGH CHANCE POPS NORTH AND WEST
WITH LIKELY POPS ELSEWHERE. DO NOT EXPECT ENOUGH WIDESPREAD RAINFALL TO
RENEW FLOODING PROBLEMS SO NO FLOOD WATCH WILL BE ISSUED FOR THE NEAR
TERM PERIOD. AS THE COASTAL TROF BEGINS TO ORGANIZE INTO A PRE EVENT
/PREDECESSOR RAINFALL EVENT/ LATER ON THURSDAY WE WILL START TO SEE THE
CHANCE OF RAIN INCREASING FROM THE EAST AS IT PUSHES TOWARD THE REGION
BUT ANY SIGNIFICANT IMPACTS FROM PRECIPITATION WILL NOT BE FELT UNTIL
AFTER THE NEAR TERM PERIOD.
TEMPERATURES WILL START COOLING TONIGHT AND WILL NOT RECOVER MUCH AT
ALL FOR TOMORROW AS THE NORTHEASTERLY FLOW STARTS TO INCREASE.
GENERALLY EXPECT LOWS TONIGHT TO REACH THE UPPER 50S/LOWER 60S WITH
HIGHS ON THURSDAY IN THE LOW TO MID 60S. THE COMBINATION OF COOL AND
MOIST CONDITIONS WITH INCREASING NORTHEASTERLY WINDS WILL PUT A DAMP
CHILL IN THE AIR.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT WEDNESDAY...
FOR THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE IN THE LOW LEVELS OF
THE ATMOSPHERE WILL MAINTAIN A COOL NORTHEASTERLY SURFACE WIND
ACROSS THE MID ATLANTIC. AT THE SAME TIME...AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL DRIFT SOUTHWARD FROM THE TENNESSEE VALLEY TO
STALL NEAR THE GULF COAST. WINDFLOW AROUND THIS LOW WILL DRAW DEEP
MOISTURE NORTHWARD ALONG THE APPALACHIAN CHAIN...WHERE IT WILL FLOW
OVER THE NORTHEASTERLY WINDFLOW NEAR THE SURFACE. MINOR DISTURBANCES
RIDING UP THE APPALACHIAN CHAIN WILL TRIGGER SPOTTY AREAS OF LIGHT
TO OCCASIONALLY MODERATE RAIN THROUGH FRIDAY AFTERNOON.
ALL WEATHER MODELS ARE IN EXCELLENT AGREEMENT...AND CONFIDENCE HAS
BECOME HIGH...THAT HEAVY RAIN WILL RETURN TO OUR AREA FRIDAY EVENING
THROUGH SATURDAY AFTERNOON AS THE UPPER LOW BECOMES NEGATIVELY
TILTED...ALLOWING A BOUNDARY OF STRONG CONVERGENCE TO DRIFT INLAND
FROM THE COAST ACROSS OUR AREA. WINDS JUST OFF THE SURFACE WILL
BEGIN TO RAMP UP TO 45 TO 50 MPH FROM THE COAST...WHICH WILL DRAW
DEEP MOISTURE RAPIDLY INTO THE HIGHER TERRAIN. THIS WEATHER PATTERN
IS SETTING OUR AREA UP FOR A PREDECESSOR RAINFALL EVENT...WHICH IS A
WIDESPREAD HEAVY RAINFALL EVENT WITH THE POTENTIAL OF DROPPING 3 TO
LOCALLY 5 INCHES OF RAIN ACROSS THE PIEDMONT...WITH LOCALIZED
AMOUNTS OF UP TO 6 INCHES ALONG THE BLUE RIDGE...AND 2 TO LOCALLY 4
INCHES ACROSS THE MOUNTAINS. TRAINING OF HEAVY RAIN CELLS IS
LIKELY...MEANING THAT SEVERAL INCHES OF RAIN MAY ACCUMULATE OVER AN
AREA OVER A SHORT PERIOD OF TIME. FACTOR IN THAT THE GROUND OVER
MUCH OF OUR AREA IS ALREADY SATURATED FROM RECENT HEAVY RAINS...IT
IS HIGHLY LIKELY THAT THE NEW RAINFALL WILL TRANSLATE TO RUNOFF VERY
QUICKLY...LEADING TO THE POSSIBILITY OF FLASH FLOODING. WE STILL
HAVE TIME TO LOOK AT ANOTHER ROUND OF WEATHER MODELS TO SEE HOW THIS
WEATHER SYSTEM EVOLVES...BUT FULLY EXPECT THAT A FLASH FLOOD WATCH
WILL BE ISSUED FOR OUR AREA WITHIN THE NEXT 24 HOURS. HEAVY RAIN
WILL ALSO BRING WITH IT A SIGNIFICANT INCREASE IN THE POSSIBILITY OF
ROCKSLIDES/LANDSLIDES.
OUTSIDE OF ANY FLASH FLOODING THAT OCCURS...MUCH OF THIS WATER WILL
COLLECT IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT
RAINFALL. AS SUCH...RENEWED RIVER FLOODING IS LIKELY ON SATURDAY...
ALTHOUGH THE SEVERITY OF WHICH IS STILL TOO EARLY TO DETERMINE UNTIL
IT BECOMES KNOWN WHERE THE HEAVIEST RAINFALL WILL SET UP.
REGARDLESS...RIVER FLOODING WILL REMAIN A MAJOR CONCERN INTO EARLY
NEXT WEEK.
FOR SATURDAY EVENING INTO SUNDAY...GREAT UNCERTAINTY REMAINS AS TO
THE TRACK HURRICANE JOAQUIN WILL FOLLOW. THE OFFICIAL FORECAST FROM
THE NATIONAL HURRICANE CENTER INDICATES THAT THERE IS A CHANCE THAT
JOAQUIN WILL MOVE ONSHORE INTO NORTH CAROLINA AND VIRGINIA...
POTENTIALLY KEEPING HEAVY RAINFALL PROLONGED ACROSS OUR AREA.
HOW JOAQUIN INTERACTS WITH THE UPPER LOW NEAR THE GULF COAST REMAINS
UNCERTAIN...WITH SOME WEATHER MODELS BRINGING THE STORM OVER NORTH
CAROLINA...WHILE OTHERS KEEP THE STORM OVER OPEN OCEAN. THIS
SITUATION REMAIN EXTREMELY FLUID...MEANING THAT FUTURE FORECASTS FOR
THE TRACK OF HURRICANE JOAQUIN WILL HAVE TO BE MONITORED TO
DETERMINE EXACTLY HOW THE STORM WILL AFFECT OUR AREA. NEEDLESS TO
SAY HOWEVER...IF JOAQUIN DOES MAKE LANDFALL IN NORTH CAROLINA...
FORECAST RAINFALL AMOUNTS FOR OUR AREA WILL NEED TO BE INCREASED BY
SEVERAL INCHES. IN ADDITION...JOAQUIN WILL BRING STRONG WIND
GUSTS...WHICH MAKES THE PROBABILITY OF WIND DAMAGE...SUCH AS DOWNED
TREES AND POWER OUTAGES...FAR MORE SIGNIFICANT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...
FOR SUNDAY NIGHT AND MONDAY...WEATHER FOR THE FIRST HALF OF NEXT
WEEK DEPENDS GREATLY ON WHERE THE REMNANTS OF JOAQUIN WILL BE
LOCATED. SOME MODELS HAVE THE REMNANTS OF JOAQUIN TO MOVING ACROSS
THE MID ATLANTIC STATES...SUPPORTING BANDS OF HEAVY RAIN AND GUSTY
WINDS...WHILE OTHERS HAVE NO SUCH IMPACTS AS THE STORM REMAINS
OFFSHORE.
BY TUESDAY...DRIER AIR WILL FINALLY BE RETURNING TO THE AREA AS HIGH
PRESSURE BUILDS IN FROM THE WEST. MAY SEE A FEW UPSLOPE RAIN SHOWERS
LINGER ALONG THE WESTERN RIDGES HOWEVER.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS OF 645 PM EDT WEDNESDAY...
VFR ALONG WITH OCNL MVFR CIGS WILL PREVAIL INTO THE
EVENING WITH SPOTTY SHOWERS POSSIBLE...MAINLY SOUTHWEST OF A
KBLF-KBCB-KDAN LINE. HOWEVER...FLIGHT CONDITIONS WILL BE
DETERIORATING LATER THIS EVENING AND EXPECT MVFR/IFR TO SET IN AT
ALL TAF SITES AFTER MIDNIGHT AS DEEPER MOISTURE CONTINUES TO SLIDE
NORTHEAST AHEAD OF LOW PRESSURE APPROACHING FROM THE WEST. THIS
ALONG WITH A DEVELOPING WEDGE SHOULD ACT TO HOLD MOSTLY MVFR TO IFR
CONDITIONS IN PLACE THURSDAY INTO THURSDAY NIGHT WITH PERIODS OF
MVFR VSBY IN RAIN/FOG.
EXTENDED AVIATION DISCUSSION...
MODELS SUGGEST POOR FLYING CONDITIONS MAY LINGER ACROSS A LARGE
GEOGRAPHIC AREA FOR THE REMAINDER OF THIS WEEK AND POTENTIALLY
INTO THE WEEKEND. WIDESPREAD SUB VFR CONDITIONS ARE LIKELY
THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH LOW CIGS AND HEAVY
RAINFALL POSSIBLE.
&&
.HYDROLOGY...
AS OF 450 PM EDT WEDNESDAY...
THE DAN RIVER FROM DANVILLE THROUGH SOUTH BOSTON WILL REMAIN IN
FLOOD FOR THE NEXT FEW DAYS. ALSO MINOR FLOODING WILL OCCUR ALONG
THE LOWER ROANOKE RIVER AT RANDOLPH INTO THURSDAY.
FOR SPECIFIC RIVER
INFORMATION...VISIT OUR HYDROLOGIC SERVICE PAGE AT
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RNK
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT FROM THE TENNESSEE
VALLEY ACROSS THE SOUTHEAST STATES DURING THE END OF THE
WEEK...BRINGING ADDITIONAL ROUNDS OF POTENTIALLY HEAVY RAIN.
RENEWED OR ADDITIONAL FLOODING WOULD RESULT FROM THIS RAINFALL. IN
ADDITION THE POTENTIAL EXISTS FOR DEEPER TROPICAL MOISTURE TO GET
ENTRAINED ACROSS THE REGION BY THE WEEKEND PERHAPS ADDING TO THE
THREAT FOR HEAVY RAINFALL AND FLOODING. GIVEN CURRENT SATURATED
CONDITIONS ACROSS THE REGION AND VERY LOW FLASH FLOOD GUIDANCE THE
POSSIBILITY OF WIDESPREAD RIVER FLOODING COULD OCCUR IF FORECAST
RAINFALL MATERIALIZES AS WELL.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...MBS
NEAR TERM...JH/MBS
SHORT TERM...NF
LONG TERM...NF
AVIATION...AMS/JH/MBS
HYDROLOGY...JH/NF
Hazardous weather outlook, Sep 30, 3:11 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED SEP 30 2015
NCZ003>006-019-020-VAZ043>047-058-059-012015-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
411 PM EDT WED SEP 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 3 TO LOCALLY 5
INCHES OF RAINFALL POSSIBLE FOR AREAS EAST OF THE BLUE RIDGE.
FLASH FLOODING IS POSSIBLE AS BANDS OF HEAVY MAY PASS REPEATEDLY
OVER THE SAME LOCATIONS...ESPECIALLY OVER AREAS WITH SATURATED
SOILS FROM RECENT HEAVY RAIN. IN ADDITION TO FLASH FLOODING...
RIVER FLOODING WILL BE POSSIBLE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-012015-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
411 PM EDT WED SEP 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 4 TO LOCALLY 7
INCHES OF RAINFALL POSSIBLE FOR AREAS ALONG THE BLUE RIDGE...
INCLUDING THE BLUE RIDGE PARKWAY. FLASH FLOODING IS POSSIBLE AS
BANDS OF HEAVY MAY PASS REPEATEDLY OVER THE SAME LOCATIONS...
ESPECIALLY OVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY
RAIN. IN ADDITION TO FLASH FLOODING...RIVER FLOODING WILL BE
POSSIBLE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ015>017-032>035-012015-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
411 PM EDT WED SEP 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE AREA FROM
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH 2 TO LOCALLY 4
INCHES OF RAINFALL POSSIBLE FOR THE MOUNTAINS. FLASH FLOODING IS
POSSIBLE AS BANDS OF HEAVY MAY PASS REPEATEDLY OVER THE SAME
LOCATIONS...ESPECIALLY OVER AREAS WITH SATURATED SOILS FROM
RECENT HEAVY RAIN. IN ADDITION TO FLASH FLOODING...RIVER FLOODING
WILL BE POSSIBLE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 6:37 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED SEP 30 2015
VAZ013-014-016-017-010030-
MONTGOMERY-FLOYD-CARROLL-PULASKI-
737 PM EDT WED SEP 30 2015
...SHOWERS WILL AFFECT SOUTHEASTERN PULASKI...WESTERN FLOYD...SOUTH
CENTRAL MONTGOMERY AND NORTHEASTERN CARROLL COUNTIES...
AT 733 PM EDT...SCATTERED SHOWERS WERE NEAR ALUM RIDGE...MOVING
SOUTHWEST AT 15 MPH. RAINFALL UP TO A TENTH OF AN INCH IS POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
INDIAN VALLEY...
PILOT...
WILLIS...
AND COPPER VALLEY.
LAT...LON 3708 8038 3694 8025 3672 8051 3694 8071
TIME...MOT...LOC 2333Z 053DEG 8KT 3697 8039
KK
Special weather statement, Sep 30, 7:14 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT WED SEP 30 2015
NCZ002-003-019-020-VAZ015-016-032-010115-
WILKES-YADKIN-ALLEGHANY-SURRY-CARROLL-PATRICK-GRAYSON-
814 PM EDT WED SEP 30 2015
...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT WESTERN
SURRY...NORTHWESTERN YADKIN...NORTHEASTERN WILKES...EASTERN
ALLEGHANY...SOUTHWESTERN PATRICK...SOUTHEASTERN GRAYSON...CITY OF
GALAX AND SOUTHERN CARROLL COUNTIES...
AT 809 PM EDT...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
MOVING NORTHEAST AT 20 MPH. RAINFALL WILL AVERAGE AROUND A QUARTER
INCH IN MOST AREAS. A THUNDERSTORM COULD PRODUCE A QUICK INCH OF
RAIN.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
GALAX...
ELKIN...
FAIRVIEW...
AND JONESVILLE.
TORRENTIAL RAINFALL WITH A HEAVIER STORM COULD CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3625 8139 3636 8128 3637 8125 3639 8124
3639 8125 3674 8092 3669 8049 3618 8080
TIME...MOT...LOC 0009Z 224DEG 16KT 3627 8093
KKStrong Wind, Pittsylvania
- When
- October 1, 12:00 AM EST to October 4, 10:47 PM EST
- Where
- Pittsylvania forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.704, -79.396 (the zone’s center; the record gives no point)
Strong winds combined with saturated ground allowed for approximately 20 trees to be blown down. Damage values are estimated.
Strong Wind, Buckingham
- When
- October 1, 12:00 AM EST to October 3, 12:00 PM EST
- Where
- Buckingham forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 37.572, -78.529 (the zone’s center; the record gives no point)
Strong winds and saturated ground allowed for twelve trees to be blown down, most of these occurred on October 2nd. Damage values are estimated.
Strong Wind, Henry
- When
- October 2, 6:00 PM EST to October 3, 6:00 AM EST
- Where
- Henry forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.689, -79.926 (the zone’s center; the record gives no point)
Strong winds combined with saturated ground allowed for some downed trees. Power outages also occurred, impacting around 100 customers. Damage values are estimated.
Strong Wind, Franklin
- When
- October 3, 12:00 AM EST to October 4, 12:00 PM EST
- Where
- Franklin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.992, -79.881 (the zone’s center; the record gives no point)
Strong winds and saturated ground allowed for ten trees to be blown down. Trees were blown down in or near the communities of Penhook, Bassett, Henry, Rocky Mount, Union Hall, and Ferrum. Damage values are estimated.
Strong Wind, Campbell
- When
- October 3, 12:00 AM EST to October 4, 6:00 PM EST
- Where
- Campbell forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -79.119 (the zone’s center; the record gives no point)
Strong winds combined with saturated ground allowed for approximately fifteen trees to be blown down, including three in the City of Lynchburg. Damage values are estimated.
Strong Wind, Montgomery
- When
- October 3, 12:00 AM EST to October 4, 12:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.174, -80.387 (the zone’s center; the record gives no point)
Strong winds and saturated ground allowed for some trees to be blown down. Damage values are estimated.
Strong Wind, Halifax
- When
- October 3, 3:00 AM EST to 6:00 PM EST
- Where
- Halifax forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.767, -78.937 (the zone’s center; the record gives no point)
Strong winds and saturated ground allowed for trees to be blown down countywide, twenty-three of which fell, blocking roadways. Damage values are estimated.
Strong Wind, Botetourt
- When
- October 3, 7:00 AM EST to 9:00 AM EST
- Where
- Botetourt forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 37.557, -79.812 (the zone’s center; the record gives no point)
Strong wind combined with saturated ground allowed for some trees to be blown down. A car was damaged by one fallen tree, and other trees fell on power lines. Damage values are estimated.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, October 1 to 4, 20151 death · $32 million · 54 kt wind · 17 events
- Flash Flood and Flood in South Carolina, October 1, 20151 death · 1 injured · $201,000 · 2 events
- Flash Flooding and Coastal Flood in South Carolina, October 1 to 5, 2015$31 million · 50 kt wind · 46 events
- Drought in Texas, October 1 to 31, 2015$74,000 · 34 events
- Flash Flooding and Damaging Winds in Utah, October 1 to 2, 2015$250,000 · 63 kt wind · 7 events
- Flooding in Virginia, October 1 to 6, 2015$257,000 · 3 events
- Drought in Mississippi, October 1 to 27, 2015$26,000 · 22 events
- Flash Flooding and Lightning Strikes in Tennessee, October 1, 2015$55,000 · 4 events
- Flash Flood and Damaging Wind in Georgia, October 1 to 2, 2015$50,000 · 55 kt wind · 2 events
- Drought in Texas, October 1 to 31, 201521 events
- Drought in Louisiana, October 1 to 27, 2015$15,000 · 9 events
- Drought in Louisiana, October 1 to 31, 201517 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606033, 606036, 606037, 606031, 606035, 606047, 606032, 606041.